Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 206, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 19, 2000, 8:35 PM MDT for Yuma County, Colorado. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 19, 2000, 8:35 PM MDT (02:35 UTC)
- Expired
- Jul 19, 2000, 9:30 PM MDT
- In force
- 55 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 8:45 PM MDT | Hail 1.75 | Yuma, CO | |
| Jul 19, 9:32 PM MDT | Hail 1 | Wray, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 3539 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 200235 SVRGLD COC125-200330- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 835 PM MDT WED JUL 19 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YUMA COUNTY IN NORTHEAST COLORADO * UNTIL 930 PM MDT * AT 829 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF ECKLEY...OR ABOUT 7 MILES NORTHEAST OF YUMA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ECKLEY AT 850 PM MDT WAUNETA AT 920 PM MDT LAIRD...WRAY AT 930 PM MDT HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ COLEMAN LAT...LON 4031 10273 4013 10275 4001 10208 4028 10207
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:54 PM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 19, 6:54 PM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 654 PM MDT WED JUL 19 2000 UPDATED NEBRASKA ZONES FOR TSTORM WATCH. 88D WAS SHOWING STRONG THUNDERSTORMS ALREADY ENTERING YUMA COUNTY OIN COLORADO MOVING SE TOWARD SW NEBRASKA AND NW KANSAS. OTHERWISE THE REMAINDER OF THE FORECAST APPEARS ON TRACK. .GLD...NONE. VP
In the hours before
Special weather statement, Jul 19, 7:01 PM MDT, 1 hour 34 minutes before
NEZ079>081-200400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 701 PM MDT WED JUL 19 2000 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF FAR SOUTHWEST NEBRASKA UNTIL 1 AM MDT (2 AM CDT)... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH THAT INCLUDES DUNDY...HITCHCOCK AND RED WILLOW COUNTIES OF FAR SOUTHWEST NEBRASKA UNTIL 1 AM MDT (2 AM CDT). A LINE OF INTENSE THUNDERSTORMS IS EXPECTED TO MOVE OUT OF FAR EASTERN COLORADO INTO FAR SOUTHWEST NEBRASKA THIS EVENING. WIND GUSTS TO 70 MPH AND HAIL TO 2 INCHES IN DIAMETER ARE POSSIBLE. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. SKIPPER
Local storm report, Jul 19, 7:22 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
722 PM MDT WED JUL 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0709 PM 12 N ECKLEY CO .88 INCH HAIL
07/19/00 YUMA REPORTED BY STORM
SPOTTER.
0712 PM 18 N WRAY CO .88 INCH HAIL
07/19/00 YUMA b REPORTED BY STORM
SPOTTER.
NLocal storm report, Jul 19, 8:28 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
828 PM MDT WED JUL 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 9 NNE HAIGLER NE .75 INCH HAIL
07/19/00 DUNDY REPORTED BY PUBLIC.
NThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:53 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 67 min |
| Jul 19, 9:28 PM MDT | Flash Flood Warning | GLD | Yuma | 2 hr |
| Jul 19, 9:33 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 57 min |
| Jul 19, 9:51 PM MDT | Tornado Warning | GLD | Yuma | 39 min |
| Jul 19, 10:23 PM MDT | Tornado Warning | GLD | Yuma | 52 min |
| Jul 20, 4:50 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 55 min |
| Jul 20, 5:45 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 60 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.